MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-B
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-00975, 3005168196-2020-00976.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gonadal vein using ruby coils, pod packing coils and, lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil into the target vessel, the physician noticed the ruby coil did not take it intended shape.It was reported that the physician retracted and repositioned the ruby coil multiple times; however, it was unsuccessful.Therefore, the ruby coil was removed, and a new ruby coil was successfully placed in the vessel.Next, while advancing another ruby coil through the microcatheter, the hospital technician noticed the pusher assembly of the ruby coil became kinked.Therefore, the ruby coil was removed.The physician then placed a new ruby coil.Afterwards, the hospital technician removed a pod pc from the packaging hoop and found the distal part of the pusher assembly to be kinked.Therefore, the pod pc was not used in the procedure.The physician placed a new pod pc in the vessel and while advancing another ruby coil through the lantern, the ruby coil unintentionally detached inside of the lantern.Therefore, the lantern was removed containing the detached ruby coil and the coil was flushed out.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10291926
Report Number3005168196-2020-00974
Device Sequence Number13686938
Product Code HCG
UDI-Device Identifier00814548018386
UDI-Public00814548018386
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0835-B
Device Catalogue NumberRBY4C0835
Device Lot NumberF93209
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Date Report Sent to FDA01/01/2005